73.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Taxol - side effects

13 REPLIES 13
susanmary
Member

Re: Taxol - side effects

Hi Ladies, I had my third infusion of Taxol this week with no problems. I seem to have one day when I really do not feel uo to doing much and sleep on and off. I do not like having to go every week but have been told the side effects are less this way. I have not had any tingling so far.
I am finding that the dexamethesone, which I have to take for 2 days after the infusion, has really increased my appetite which I am having problems controlling. I do not want to end up overweight but its so hard.
Ann, I hope it goes well for you on Monday.
Hope every one else is doing okay, gosh its a long journey!
Hugs
Susan x
Guest user
Not applicable

Re: Taxol - side effects

Just wondered how you ladies are getting on with Taxol now. I am due to start weekly infusions on Monday. I hope it is not as bad as Epirubicin.

Ann x
Guest user
Not applicable

Re: Taxol - side effects

Apologies, I think I've confused people (and myself), tax, taxol, docetaxol....

Anyway, here's hoping that whatever you're receiving, it helps and without horrible side effects.
Rattles
Member

Re: Taxol - side effects

Hi Susan,
I just wanted to point out that taxol (paclitaxel) and docetaxol are different chemo drugs- though mrs blue also makes this point. I got very confused when people referred to 'tax' and though this seems to usually refer to docetaxol, I am never sure (and as you can see from the responses, I am no the only one!). Therefore, just want to check which you are having? It does sound as though you are having taxol. Ive had taxol, though not weekly, every two weeks. It was easier to tolerate than FEC. Less sickey and easier to recover from, although it did cause more tingling and numbness, I personally found it easier.
Good luck and let us all know if you have any specific questions.
Rattles x

susanmary
Member

Re: Taxol - side effects

good morning ladies, well I had the taxol yesterday and it did not go quite to plan. Despite having piriton before the Tax I had an allergic reaction, so needed steroids and ended up staying for lunch at the hospital so they could keep an eye on me. I am pleased to say I am fine today.
Because of this I will not be able to start herceptin next week and will just have Tax with extra piriton and hopefully it will not happen again.
Puffywhite clouds, my eye lashes are so sparse after FEC so thats not a problem for me
Mags, hope all goes well with your treatment on the 7th Feb, every week is nearer the end of this horrid chemo!
Sarah66, thanks for sharing your experience. Most of my hair fell out with FEC despite the cold cap, but I did keep my fringe which is handy for when I wear my scarves.
Val, glad to hear you are doing okayish on Tax. I agree the tiredness and lack of energy is my main issue. I only plan to do things in the morning as after lunch I have to rest so I can manage to cook an evening meal for hubby.
mrsblue, thanks for posting link to the Taxol thread.
Best wishes and hugs to you all
Susan xx
mrsblue
Member

Re: Taxol - side effects

Hi Val, (waves hand with slightly blistered fingertips) encouraging to hear you're coping with Taxol ok.
My own experience with weekly Taxol two years ago was unusual - not something I would wish on anyone, severe side effects (more typical of docetaxel apparently) and not effective for me!
The other thread that Val mentioned is
http://www.breastcancercare.org.uk/community/forums/secondaries-treatments-medical-issues/piclataxol...
- in the Secondaries section of these forums. My oncs told me that weekly Taxol (correct spelling of the scientific name is "paclitaxel") is the gold standard for taxane chemotherapy for mets patients, rather than docetaxel = "Taxotere".
scottishlass
Member

Re: Taxol - side effects

I am havine weekly Taxol and have had 7 so far. Being reviewed half way and if working for me will continue until April having 18 sessions in all.
I chose to have my hair shaved off and have a lovely wig, a white turban for bed time to keep head warm but pull it on and off all night! and a bamboo soft cap that I bought in wig shop and is so soft and pleasant to wear. But often walk around wigless a home. Had a hat on top of my wig the other day as it was raining....got back to the car and noticed had was missing.....found it in a shop I had been in earlier.....thought I may need to purchase a hat pin until my daughter pointed out I amy then lose the hat and the wig in one wild swoop.....so maybe NOT such a good idea.
I am finding the worst side effect for me is lack of energy and feeling tired. I do have numbess in fingers but this first occured when I was taking Capecitabine chemo tablets so is just an ongoing condition that I have learned to live with but my OH has banned me from trying to dry wine glases as I have dropped and broken so many!
My appetite has been very poor and I was losing too much weight so am having to try to eat smaller portions but more often and I notice my OH is slipping cream into my porridge to fatten me up! The thought of having to take build up drinks is enough to make me want to try to eat more. They are horrid horrid horrid. There is another thread discssing Taxol and I think the title is Pacataxol Ladies. If you cannot find it let me know and I will bump it up for you. But all in all I am doing okay on Taxol. Val

sarah66
Member

Re: Taxol - side effects

Hi Susan i started Taxol 3 weeks ago had FEC in 2008 and found it made me feel more sick. The Taxol is ok ish at present , had heartburn which i now have omeperazole for, i had a little tingling in fingers but nothing much, some bone ache and the worst at the momment is an odd feeling in my mouth nothing tastes good and my tongue is sore, no ulcers yet though! Having to use a soft toothbrush. I tried the cold cap but decided weekly was too much to deal with . Haitr is now coming out fast and furious after treatment 3 , i am also having Avastin too.

Regards and hope you cope with Taxol ok

Sarah66 x

Guest user
Not applicable

Re: Taxol - side effects

Hi Susan
I will be starting Tax on the 7th feb after 3 cycles of FEC. I will have it every 3 weeks for 3 cycles and like you i'm a bit anxious.
I've hated the FEC so hopefully the Tax will not be too bad, only time will tell. At least once i get it it'll be one more step to the end of all this poison! I was dreading the chemo and i'm halfway there now counting the days untill it's over. Don't read too much about the side effects or you won't sleep at night for worrying about stufff that might never happen........fingers crossed and good luck.
kind regards
Mags
Guest user
Not applicable

Re: Taxol - side effects

Hi

I noticed very little difference when I started Docetaxol after 3 cycles of FEC. If anything I tolerated Docetaxol somewhat better i.e. felt more "normal" after fewer days of the actual dose compared to after each doese of FEC. Apart from that the only difference was that my eyelashes disappeared after 2 cycles of Docetaxol whereas they'd stayed put during FEC.

All the best.
susanmary
Member

Re: Taxol - side effects

Hi Janice,
Thank you for your honest reply and good advice. You are right, side effects vary for everyone, I suppose I have been getting up tight about it, thinking back I was the same before FEC. I shall try to take it as it comes.
What would we do without this forum to help us get through these times.
Take care
Susan xx
lottie63
Member

Re: Taxol - side effects

Hi Susan
Its a hard one to awnswer because people have different views on tax , some find it easier than Fec some like myself find it harder, I had bad bone ache with tax and flu like symptoms so my Onc prescribed me with a good pain killer and that helped , I had an easier time with fec though , the best advice I can give is to go with it , if we look for side efects/ expect them it raises the anxiety levels and you may not get any , there is a thread on here about tax xomewhere and many ladies prefered it to fec so its very individual , Good luck with your treatment hun all the best

Janice x

Sam_BCC
Member

Re: Taxol - side effects

Hi susanmary

Whilst you wait for the other users to reply with their expereinces you might find it useful to have a look at the BCC fact sheet on Taxol, it explains what it is, how it works, its benefits and possible side effects. If you would like to oreder a copy or read this on line just follow the link below:-

http://www2.breastcancercare.org.uk/publications/treatment-side-effects/paclitaxel-taxol-bcc34

Best wishes Sam, BCC Facilitator

susanmary
Member

Taxol - side effects

I am starting taxol next week and worried about the side effects especially peripheral neuropathy. Has any one had experience of taxol and how it compares to FEC?
I will be having it weekly for 12 weeks and every third week will have herceptin with it.
susan xx